Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 149, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 28, 2015, 4:38 PM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2015, 4:38 PM CDT (21:38 UTC)
- Expired
- Jul 28, 2015, 5:00 PM CDT
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1085 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
986
WUUS54 KOHX 282138
SVROHX
TNC149-187-282200-
/O.NEW.KOHX.SV.W.0149.150728T2138Z-150728T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CDT TUE JUL 28 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
* UNTIL 500 PM CDT
* AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
NOLENSVILLE...OR 12 MILES EAST OF FRANKLIN...MOVING SOUTH AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
ALMAVILLE AROUND 445 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ROCKVALE...EAGLEVILLE AND TRIUNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3602 8642 3574 8627 3569 8654 3570 8663
3569 8664 3570 8667 3571 8668 3571 8675
3570 8675 3571 8677 3570 8677 3574 8687
3595 8683 3598 8665 3597 8662 3599 8661
TIME...MOT...LOC 2136Z 348DEG 35KT 3594 8662
HAIL...0.75IN
WIND...60MPH
$$
BWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:36 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 28, 2:36 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 236 PM CDT TUE JUL 28 2015 .DISCUSSION... UPPER RIDGE HAS A STRONGHOLD ON MUCH OF THE AREA WITH HIGH HEAT INDICIES PROMPTING A HEAT ADVISORY FOR A GOOD PART OF THE MID STATE UNTIL 7 PM CDT THIS EVENING. CONVECTION HAS FIRED IN THE AFTERNOON HEAT MAINLY ACROSS EASTERN AREAS AND ALONG THE PLATEAU WITH MORE CONVECTION DROPPING SOUTH BOUND FROM KENTUCKY. LOOKS LIKE A VORTICITY MAX (SHORT WAVE) WORKING DOWN FRONT SIDE OF UPPER RIDGE. VORT MAX CURRENTLY SHOWING UP IN LASTEST RUC13 RUN NOSING JUST SOUTH OF OHIO RIVER SOUTH OF LOUISVILLE...HEADED THIS WAY. SHORT WAVE SHOULD ENHANCE CONVECTION OVER SOUTH CENTRAL KENTUCKY THAT WILL WORK DOWN INTO MIDDLE TENNESSEE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. MODELS KEEP SOME CONVECTION AROUND AFTER MIDNIGHT WITH WESTERN AREAS OF THE MID STATE FAVORED. ANOTHER HOT DAY WEDNESDAY WITH AN INCREASED CHANCE OF RAIN AS FRONT APPROACHES FROM THE NORTHWEST. SHOWER AND THUNDERSTORMS WILL RAMP UP WEDNESDAY EVENING AND OVERNIGHT AS FRONT WORKS INTO THE MID STATE. SHOWER AND THUNDERSTORM CHANCES CONTINUE SOUTHEAST HALF ON THURSDAY BUT DRY THURSDAY NIGHT AND THROUGH THE UPCOMING WEEKEND. UPPER RIDGE THAT HAS KEPT TEMPS ABOVE NORMAL AND HEAT INDICIES AROUND TRIPLE DIGITS WILL FINALLY RETROGRADE ALLOWING UPPER TROUGH TO DOMINATE FRIDAY THROUGH THE WEEKEND. NEXT CHANCE FOR RAIN LOOKS TO BE ABOUT THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 76 94 75 90 / 40 30 40 30 CLARKSVILLE 75 94 72 87 / 30 30 40 10 CROSSVILLE 71 87 72 84 / 40 30 40 50 COLUMBIA 75 93 74 91 / 20 30 40 40 LAWRENCEBURG 75 90 73 90 / 30 30 40 50 WAVERLY 75 95 73 88 / 30 30 40 10 && .OHX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TNZ005>008-023>028- 056>062-075-093>095. && BOYD 01
Hazardous weather outlook, Jul 28, 1:25 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 125 PM CDT TUE JUL 28 2015 TNZ005>008-023>028-056>062-075-093>095-291030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-DAVIDSON-WILSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-BEDFORD-WAYNE-LAWRENCE-GILES- 125 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR WESTERN AND CENTRAL PARTS OF MIDDLE TENNESSEE THROUGH THIS EVENING...GENERALLY ALONG AND WEST OF INTERSTATE 65. MAXIMUM HEAT INDEX VALUES IN THE ADVISORY AREA TODAY WILL RANGE FROM 105 TO 108 DEGREES. HOT WEATHER SAFETY WILL BE A TOP PRIORITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN APPROACHING COLD FRONT WILL BRING AN INCREASING CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH THURSDAY. A FEW OF THESE STORMS COULD BE STRONG TO BRIEFLY SEVERE. LOCALIZED DAMAGING WIND GUSTS WILL BE THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TNZ009>011-029>034-063>066-077>080-291030- MACON-CLAY-PICKETT-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON- FENTRESS-CANNON-DE KALB-WHITE-CUMBERLAND-COFFEE-WARREN-GRUNDY- VAN BUREN- 125 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES WILL RISE INTO THE 100 TO 105 RANGE THIS AFTERNOON IN AREAS BETWEEN INTERSTATE 65 AND THE CUMBERLAND PLATEAU. CAUTION IS ADVISED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN APPROACHING COLD FRONT WILL BRING AN INCREASING CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH THURSDAY. A FEW OF THESE STORMS COULD BE STRONG TO BRIEFLY SEVERE. LOCALIZED DAMAGING WIND GUSTS WILL BE THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 19
In the hours before
Special weather statement, Jul 28, 3:40 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CDT TUE JUL 28 2015
TNZ078-079-282130-
WARREN TN-GRUNDY TN-
340 PM CDT TUE JUL 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRUNDY AND
SOUTHEASTERN WARREN COUNTIES UNTIL 430 PM CDT...
AT 340 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF MCMINNVILLE...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRUETLI-LAAGER...ALTAMONT...PALMER AND BEERSHEBA SPRINGS.
LAT...LON 3556 8580 3566 8567 3561 8559 3553 8556
3553 8561 3549 8554 3543 8554 3542 8551
3541 8551 3541 8549 3536 8551 3534 8554
3532 8556 3531 8560 3531 8561
TIME...MOT...LOC 2040Z 316DEG 18KT 3557 8570
BWLocal storm report, Jul 28, 4:14 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
414 PM CDT TUE JUL 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG GOODLETTSVILLE 36.33N 86.70W
07/28/2015 DAVIDSON TN CITY OFFICIAL
GOODLETTSVILLE CITY EMPLOYEE REPORTED TREES DOWN ACROSS
A ROADWAY. RELAYED BY NWS EMPLOYEE.
&&
EVENT NUMBER OHX1500736
11Local storm report, Jul 28, 4:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
420 PM CDT TUE JUL 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG GOODLETTSVILLE 36.33N 86.70W
07/28/2015 DAVIDSON TN CITY OFFICIAL
GOODLETTSVILLE CITY EMPLOYEE REPORTED TREES DOWN ACROSS
HITT LANE. RELAYED BY NWS EMPLOYEE.
&&
CORRECTED REMARKS
EVENT NUMBER OHX1500736
SHAMBURGERLocal storm report, Jul 28, 4:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
430 PM CDT TUE JUL 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 5 SE NASHVILLE 36.12N 86.72W
07/28/2015 DAVIDSON TN NWS EMPLOYEE
TREE BRANCHES BLOWN DOWN NEAR NASHVILLE ZOO
&&
EVENT NUMBER OHX1500739
SHAMBURGERLocal storm report, Jul 28, 4:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT TUE JUL 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND GST 10 SE NASHVILLE 36.07N 86.66W
07/28/2015 E70 MPH DAVIDSON TN TRAINED SPOTTER
70 MPH WIND GUSTS CURRENTLY NEAR THE HAMILTON CHURCH
AREA OF MURFREESBORO ROAD IN SOUTHEAST DAVIDSON COUNTY.
&&
EVENT NUMBER OHX1500739
31Local storm report, Jul 28, 4:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
437 PM CDT TUE JUL 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM LIGHTNING 2 NNW HENDERSONVILLE 36.33N 86.62W
07/28/2015 SUMNER TN EMERGENCY MNGR
HENDERSONVILLE MEDICAL CENTER STRUCK BY LIGHTNING. NO
REPORTED DAMAGE WITH NORMAL OPERATIONS CONTINUING.
&&
EVENT NUMBER OHX1500740
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:26 AM CDT | Heat Advisory | OHX | Bedford, Cheatham, Davidson, Dickson, Giles, Hickman and 15 more | 8 hr |
| Jul 28, 12:48 PM CDT | Special Weather Statement | OHX | Macon | 27 min |
| Jul 28, 1:34 PM CDT | Special Weather Statement | OHX | Wilson | 41 min |
| Jul 28, 1:39 PM CDT | Special Weather Statement | OHX | Smith, Trousdale | 51 min |
| Jul 28, 2:23 PM CDT | Special Weather Statement | OHX | DeKalb | 52 min |
| Jul 28, 3:09 PM CDT | Special Weather Statement | OHX | Sumner | 51 min |
| Jul 28, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 33 min |
| Jul 28, 3:40 PM CDT | Special Weather Statement | OHX | Grundy | 50 min |
| Jul 28, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 33 min |
| Jul 28, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 33 min |
| Jul 28, 5:00 PM CDT | Special Weather Statement | OHX | Rutherford | 45 min |
| Jul 28, 6:58 PM CDT | Special Weather Statement | OHX | Montgomery | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.